Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Oct 22, 2021, 2:39 PM CDT. It took effect at Oct 24, 2021, 6:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 2:39 PM CDT (19:39 UTC)
- In effect from
- Oct 24, 2021, 6:00 PM CDT
- Expired
- Oct 23, 2021, 2:43 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
647 WHUS73 KMKX 221939 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 239 PM CDT Fri Oct 22 2021 LMZ080-643>646-669-671-673-675-777-779-870-872-874-876-878-230345- /O.NEW.KMKX.GL.A.0016.211024T2300Z-211025T2100Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.-Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 239 PM CDT Fri Oct 22 2021 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Northeast winds 25 to 30 kt with gusts up to 40 kt and waves 6 to 9 ft possible. * WHERE...Southern Open Waters of Lake Michigan, and Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
4 follow-up statements
033 WHUS73 KMKX 230153 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 853 PM CDT Fri Oct 22 2021 LMZ080-643>646-669-671-673-675-777-779-870-872-874-876-878-231000- /O.CON.KMKX.GL.A.0016.211024T2300Z-211025T2100Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.-Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 853 PM CDT Fri Oct 22 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Northeast to east winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 9 ft possible. * WHERE...Southern Open Waters of Lake Michigan, and Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
600 WHUS73 KMKX 230809 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 309 AM CDT Sat Oct 23 2021 LMZ080-643>646-669-671-673-675-777-779-870-872-874-876-878-231615- /O.CON.KMKX.GL.A.0016.211024T2300Z-211025T2100Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.-Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 309 AM CDT Sat Oct 23 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...East to northeast winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 10 ft possible. * WHERE...Southern Open Waters of Lake Michigan, and Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ DDV
793 WHUS73 KMKX 231424 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 924 AM CDT Sat Oct 23 2021 LMZ080-643>646-669-671-673-675-777-779-870-872-874-876-878-232300- /O.CON.KMKX.GL.A.0016.211024T2300Z-211025T2100Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.-Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 924 AM CDT Sat Oct 23 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...East to northeast winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 10 ft possible. * WHERE...Southern Open Waters of Lake Michigan, and Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
738 WHUS73 KMKX 231943 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 243 PM CDT Sat Oct 23 2021 LMZ080-643>646-669-671-673-675-777-779-870-872-874-876-878-240345- /O.UPG.KMKX.GL.A.0016.211024T2300Z-211025T2100Z/ /O.NEW.KMKX.GL.W.0022.211024T2300Z-211025T2100Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.-Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 243 PM CDT Sat Oct 23 2021 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 4 PM CDT MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft expected. * WHERE...Southern Open Waters of Lake Michigan, and Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 6 PM Sunday to 4 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Oct 22, 11:21 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 22, 11:21 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1121 AM CDT Fri Oct 22 2021 .UPDATE... (Issued 1120 AM CDT Fri Oct 22 2021) A little more sunshine is occurring over portions of srn WI than expected, but middle to high clouds will increase this afternoon and linger into the evening. A ribbon of dry mid to upper level air is then expected later this evening into the overnight, while an upper trough rotating around the deep upper low over James Bay remains to the north. Thus another cool and frosty night is expected with another Frost/Freeze headline expected. A n-s sfc ridge will then slowly move across srn WI Sat-Sat eve with pleasant autumn conditions expected. Gehring && .SHORT TERM... (Issued 425 AM CDT Fri Oct 22 2021) Today through Saturday: High pressure will take hold today keeping us dry. We will see breaks in the clouds during the immediate post dawn hours but it will likely cloud over through the late morning and into the afternoon as a low amplitude shortwave slides southeast over southern Minnesota into Illinois. We'll remain a tad cool today as a result of the cloud cover as well as our 925mb temperatures remaining around 0C. Highs in upper 40s to near 50 in spots are expected. Clouds should clear tonight and with dry conditions and the cool airmass over us, temperatures should bottom out with more widespread freezing temperatures expected. Lows in the 20s may be possible over Sauk Co. and the Wisconsin River Valley region. Another frost advisory will be warranted. High pressure will linger one more day on Saturday. It'll be sunny and cool with highs again, near 50. CMiller && .LONG TERM... (Issued 426 AM CDT Fri Oct 22 2021) Saturday night through Thursday: Overnight Saturday into Sunday, low pressure is anticipated to form in the lee of the Colorado Rockies. As this low deepens, a precipitation shield should bloom from isentropic upglide along a warm front stretching from Kansas into the eastern corn belt. General thinking is that dry air from a lingering broad Hudson Bay High to our north will hold precipitation at bay for most of Sunday over the area. Model soundings from the GFS and the NAM in particular show a decent dry pocket in the mid lvls as moisture tries to work into the area. Needless to say it'll take a while to saturate the atmosphere so that precipitation will fall without evaporating. Do think that by the late afternoon and into Sunday evening, rain starts in earnest over the area. It'll likely be a good steady stratiform rain that typically falls this time of year with these systems, bring some beneficial rainfall to the area. Rain will likely continue into Monday morning before tapering off as the low moves eastward. One thing of note with this system will be the wind. The pressure gradient will be tight both from the strengthening of the low and some compression of the pressure gradient between the high pressure mention above and the low. This will create gusty easterly winds for a prolonged period from Sunday afternoon through Monday night. We'll be watching modeled wave heights and the winds for the possibility of lakeshore flooding during this time period. Beyond, ridging and sfc high pressure should allow for dry conditions and moderating temperatures Tuesday before another broad low pressure system approaches during the middle of next week. CMiller && .AVIATION... (Issued 1120 AM CDT Fri Oct 22 2021) Sct-bkn035-050 stratocumulus over far se WI into the early to mid afternoon today. Few-sct035-050 stratocumulus over the remainder of srn WI this afternoon with broken mid to upper level clouds moving in for the afternoon. Skies will gradually decrease this evening. VFR conditions tnt-Fri. Gehring && .MARINE... (Issued 335 AM CDT Fri Oct 22 2021) High pressure will build into the Upper Midwest during the day today and linger into Friday and Saturday, causing modest northwesterly winds to prevail. Fetch from these winds should allow for the formation of lake effect showers over the eastern half of the lake. Some low level instability will be present supporting some waterspout threat with this lake effect shower activity, especially over the southern end of the lake. Low pressure passing to the south late Sunday night and Monday may then lead to easterly gales for the south half of the lake. CMiller && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 22, 11:38 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1138 AM CDT Fri Oct 22 2021 WIZ046-047-051-052-056>060-062>072-231645- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1138 AM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Another Frost Advisory will likely be needed again tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread frost could be possible again Saturday night. Minor lakeshore flooding may develop late this weekend into early next week due to the potential for stronger, persistent east to northeast winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-231645- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1138 AM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty easterly to northeasterly winds could lead to another round of small craft conditions or gales for late Sunday night through Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231645- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1138 AM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Some waterspout activity may be possible over the southern end of Lake Michigan in association with lake effect showers today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some waterspout activity may be possible over the southern end of Lake Michigan in association with lake effect showers Saturday as well. East to northeasterly gales may return Sunday night through Monday as low pressure passes to the south. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:37 PM CDT | Frost Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.